Mental Health Channel
Topics & Medications
Quicklinks
Related Channels
 

Librium Overdose

As with any medication, it is possible to take too much Librium. The specific effects of an overdose and the severity of those effects will vary depending on how much Librium was taken and whether it was taken with other drugs or alcohol. Some of the symptoms of an overdose with Librium include slow reflexes, confusion, drowsiness, and a coma. Treatment may involve certain medications, pumping the stomach, or supportive care.

Is It Possible to Take Too Much Librium?

Librium® (chlordiazepoxide hydrochloride) is a prescription medication approved to treat alcohol withdrawal and anxiety. It is part of a group of medications known as benzodiazepines. As with all medicines, it is possible for a person to overdose on Librium.
 
The specific effects of an overdose (and the severity of such effects) will vary depending on several factors, such as how much Librium was taken and whether it was taken with any other medications, drugs, or alcohol.
 

Symptoms of a Librium Overdose

If a person overdoses on Librium, the symptoms can vary. Some commonly reported symptoms include:
 
  • Slow reflexes
  • Confusion
  • Drowsiness
  • Coma.
     
Life-threatening symptoms of a Librium overdose are more likely if Librium is combined with alcohol or other medications, especially other medications that also affect the brain.
 

Treatment Options

The treatment for a Librium overdose will vary. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Flumazenil (Romazicon®), an antidote for a benzodiazepine overdose, may also be helpful.
 
Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Close monitoring of the heart rate, blood pressure, and breathing
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Librium.
 
Quick Tips to Reduce Stress

Librium Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.